Doctor insights on:
Famotidine And Alcohol
Not good idea: In general, one should not take alcohol with medications. If you have to take pepcid, (famotidine) I would be concerned for possible gastritis and sometimes even ulcers as alcohol can be a causative factor. Best is to avoid alcohol for a while and let your stomach calm down. If symptoms persist, you may need to see a gastroenterologist. Of course, your liver will also thank you. ...Read more
See below.: You cannot be allergic to alcohol - that is impossible. You can only be allergic to things that have proteins. Alcohol chemically has no proteins. You may be sensitive to alcohol. For example, it may give you heart burn. If that is the case, Pepcid (famotidine) may help but I would not advise that. Rather, i'd advise not using alcohol at all or limiting the amount and frequency so it doesn't affect you longer. ...Read more
I'm Asian and I take Pepcid (famotidine) before I drink alcohol to reduce redness/flushness. If I do this 2-3x/week for several years, are there long term effects?
Alcohol affects the way the liver process fat so your liver cells get stuffed full of it. If you drink often it can make your liver get fat – reducing your consumption can help it return to its normal size. You can spend half of your life damaging your body/liver and not feel any of the effects.
Moderation is the key with or without pepcid (famotidine). ...Read more
Yes: Should be ok, just don't overdo it. Best wishes. ...Read more
Yes, but...: Some antihistamines can block the vasodilation in the skin that causes flushing from alcohol, which is proximally caused by build up of acetaldehyde. There remains some controversy over whether this is a safe approach in the long run and doing this frequently could increase your risk of alcoholism or ulcers, cancer. http://www. Teawithmd. Com/2014/12/the-truth-about-alcohol-flushing-or-asian-glow/ ...Read more
I had paroxismal suprav. Tachycardia due to meal and alcohol, and perhapse famotidine. All tests normal. Must I still take 1/4 inderal (propranolol) and cardiopirin?
Svt: That question is best discussed with your treating doctor. Treatment should be based on the specifics to an individual. ...Read more
I had 40mg of prednisone plus a Pepcid (famotidine) on sat night for rash then 40mg again sunday afternoon plus a pepcid (famotidine).When is it safe to consume alcohol again?
Can I mix claritin, (loratadine) Pepcid complete and drink alcohol? I have the Asian flush as they call it and get rapid heart beat, headache, red flush+warmth.
You can, but…: The Asian flush, as you term it, is caused by an enzyme which makes you metabolize alcohol into acetaldehyde. Since this is a genetic issue, Pepcid and Claritin (loratadine) will not help, although you can take them with alcohol in reasonable doses. Also, there is an increased risk of esophageal cancer with alcohol intake in patients with the Asian flush, so you should avoid regular drinking. Good luck. ...Read more
Acid reducer: Histamine 2 receptor blocker, which decreases production of stomach acid. This allows for healing of inflammation in duodenum, as stomach, and esopha. Not as potent as ppi drugs like prilosec, which inhibit proton pumps in the stomach to further decrease production of acid. ...Read more
An acid blocker: Famotidine is one of a class of drugs called h2 (histamine-2) receptor blockers--it dials down stomach acid production in a dose-dependent manner (e.g. More drug, less acid). First prescribed > 25 years ago, it is now available in lower dose as an over-the-counter acid remedy. ...Read more
Famotidine overdose: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. "Symptoms of an H2 receptor antagonist overdose are: Abnormal heartbeat, Confusion, Diarrhea, Difficulty breathing, Dilated pupils, Drowsiness, Flushing, Low blood pressure, Nausea, Rapid heartbeat or slow heartbeat, Slurred speech, Sweating, Vomiting" REF: https://medlineplus. Gov/ency/article/002585.htm ...Read more
There is no contraindication I am aware of
Hope this helps
Dr Z ...Read more
No: Expired medicine is usually ineffective and will not help you. Best to buy some new ones. ...Read more
I accidentally just took two 40mg famotidine pills, confused one for my other medication. Am I in danger?
If you were a mouse: If you were a mouse then, by taking that extra pill of famotidine you may've severely blocked ossification of the posterior longitudinal ligament of the spine but in the human condition.....you're good to go....unless you weigh as much as a mouse. If you'd like to talk about it at all you may look me up at: www. Healthtap. Com/drsaghafi Use Key Code: PDXFNR ...Read more
Is there a reason that have the chewable Pepcid (famotidine) AC has been removed from every store that I have looked for it?
J&J Pepcid (famotidine) Recall:
Johnson and johnson recalled Pepcid (famotidine) and other over-the-counter medicines in april 2012 due to quality issues. They may not return to the shelves until 2013.
http://www. Nytimes. Com/2012/04/18/business/popular-jj-drugs-may-not-return-until-2013.html. ...Read more
Ed caused by famotidine is permanent or reversible? I was on 20mg dose for only 9 day and strugling ED bcos of it. Does it go own or by med.?
Something else: It would be very odd to have that cause your ed and then not resolve when you stop the medication. Get checked out. ...Read more
I m strugling with erectyle disfunction because of famotidine 20mg. I discontue it after 9 days. Is any medication to discard this side effect?
Should not continue!: The effects of Famotidine should dissipate once out of your system, ie 3-4 days for complete elimination. Although listed as a "possible" side-effect, it is one I have never heard of a patient complain about this! But I have had many patients gravitate to the package insert of a drug if a problem happens, simple cause and effect scenario. Discuss this with your health professional. Best! ...Read more
Safe to take Pepcid (famotidine) AC (20mg) daily? Works wonders for me. Concerned about long-term effects the medication might have on me however.
Check with MD: As to why you need to be on any antireflux/acid reducing medicine. Rule out problems that might occur over thr long term; address other issues re: weight, meds, alcohol, diet, tobacco, that may affect reflux and GERD. Lowest dose of least potent med for shortest period of time to do the job is a reasonable approach. Chronic reflux canlead to problems, including esophageal cancer. See MD ...Read more
I chronically use Pepcid (famotidine) 20mg/day, excedrine13pills/day for 2yrs, could I have b12def? I have simular symps includin neuro probs, gastritis symps not dx
Too much aspirin?: A stomach ulcer is literally a hole in the stomach lining. H.Pylori bacteria & use of nsaid's are independent but common risk factors, as are age, tobacco use, & prior history of ulceration. The dose of Aspirin you described (13/day) is excessive & further puts you at risk for alterations in small & large intestine, not to mention kidney, hearing, bleeding, coagulation problems. Why r u taking it? ...Read more
Safe to take Pepcid (famotidine) AC daily? I typically only need 10mg. Sometimes 20mg. Rarely 40mg/24 hrs. How can daily use of Pepcid (famotidine) adversely affect us?
Pepcid (famotidine): Most people will not have any side affects from long-term use of Pepcid (famotidine). If this helps control your reflux symptoms, great. However, if you have not been formally diagnosed with GERD, you owe it to yourself to have a visit to a gastroenterologist. Chronic reflux can result in Barrett's esophagus in some patients, which can put you at a higher risk of cancer. Talk to your doctor. Good luck. ...Read more